Alert archive / Mississippi / Wind Advisories in 2024

Wind Advisory 3, NWS Jackson, MS

February 26, 202433 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Feb 26, 2024, 2:17 PM CST for 33 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 27, 2024, 7:00 AM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2024, 2:17 PM CST (20:17 UTC)
In effect from
Feb 27, 2024, 7:00 AM CST
Expired
Feb 28, 2024, 6:00 AM CST
In force
23 hr
Issued by
NWS Jackson, MS
All 44 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clay County, MS, Copiah County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2024-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2024-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WWUS74 KJAN 262017
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
217 PM CST Mon Feb 26 2024

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-040-
041-047-270500-
/O.NEW.KJAN.WI.Y.0003.240227T1300Z-240228T0900Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-
Washington-Humphreys-Issaquena-Sharkey-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Newellton, St. Joseph, Waterproof, Cleveland, Indianola, 
Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, 
Rolling Fork, Anguilla, and Vicksburg
217 PM CST Mon Feb 26 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 3 AM CST
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  and western Mississippi.

* WHEN...From 7 AM Tuesday to 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NF
5 follow-up statements
555 
WWUS74 KJAN 270257
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
857 PM CST Mon Feb 26 2024

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-040-
041-047-271100-
/O.CON.KJAN.WI.Y.0003.240227T1300Z-240228T0900Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-
Washington-Humphreys-Issaquena-Sharkey-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Newellton, St. Joseph, Waterproof, Cleveland, Indianola, 
Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, 
Rolling Fork, Anguilla, and Vicksburg
857 PM CST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 3 AM CST
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  and western Mississippi.

* WHEN...From 7 AM Tuesday to 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DC
283 
WWUS74 KJAN 270759
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
159 AM CST Tue Feb 27 2024

LAZ024-026-MSZ026>033-036>039-042>046-048>054-059-271600-
/O.EXB.KJAN.WI.Y.0003.240227T1300Z-240228T1500Z/
Catahoula-Concordia-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Jefferson-
Including the cities of Jonesville, Harrisonburg, Vidalia, 
Ferriday, West Ferriday, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Durant, Tchula, Lexington, Pickens, 
Goodman, Kosciusko, Louisville, Macon, Brooksville, Yazoo City, 
Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, 
De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, 
Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson,
Crystal Springs, Hazlehurst, Wesson, and Fayette
159 AM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 AM CST
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts to around 40 mph
  expected.

* WHERE...Portions of northeast Louisiana and central  
  Mississippi.

* WHEN...From 7 AM this morning to 9 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-040-
041-047-271600-
/O.EXT.KJAN.WI.Y.0003.240227T1300Z-240228T1500Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-
Washington-Humphreys-Issaquena-Sharkey-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Newellton, St. Joseph, Waterproof, Cleveland, Indianola, 
Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, 
Rolling Fork, Anguilla, and Vicksburg
159 AM CST Tue Feb 27 2024

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 AM CST
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  and western Mississippi.

* WHEN...From 7 AM this morning to 9 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DL
717 
WWUS74 KJAN 271847
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1247 PM CST Tue Feb 27 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>054-059-
280300-
/O.CON.KJAN.WI.Y.0003.000000T0000Z-240228T1500Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Jefferson-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
and Fayette
1247 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  and western Mississippi.

* WHEN...Now to 9 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AJ
163 
WWUS74 KJAN 280352
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
952 PM CST Tue Feb 27 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>054-059-
281200-
/O.EXT.KJAN.WI.Y.0003.000000T0000Z-240228T1200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Jefferson-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
and Fayette
952 PM CST Tue Feb 27 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Southwest winds up to 25 mph with gusts up to 35 to 45 
  mph possible.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  and central and northern Mississippi.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NF
700 
WWUS74 KJAN 280834
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
234 AM CST Wed Feb 28 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>054-059-
281200-
/O.CON.KJAN.WI.Y.0003.000000T0000Z-240228T1200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Jefferson-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
and Fayette
234 AM CST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...Southwest winds up to 25 mph with gusts up to 35 to 45 
  mph possible.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and
  central Mississippi.

* WHEN...Until 6 AM CST.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 26, 12:27 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 26, 12:27 PM CST, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1227 PM CST Mon Feb 26 2024

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1037 AM CST Mon Feb 26 2024

Main cause for updates this morning was to cloud cover, as a wave
of low stratus overspread portions of the forecast area. Low-level
moisture has had a sufficient push that this stratus deck has made
it farther east than anticipated by most guidance. With mixing,
the clouds should thin and allow for more sun. It could somewhat
limit peak heating, but where full sun occurs expect Max Temps to
be near 80 with southwest winds today. /NF/

&&

.DISCUSSION...
Issued at 404 AM CST Mon Feb 26 2024

Through tonight: Low level southerly flow will increase today in
response to lowering pressures over the Upper Plains. This has
already resulted in sufficient lift for an increase in low clouds
around the ArkLaTex, some of which may spread into our region
through the early part of the day. Otherwise, it will be a
seasonably warm day, with temps in some locales reaching the 80s.
Though the low levels remain somewhat dry and this may be bolstered
by mixing during the daytime, humidity will not fall as far as it
did over the weekend. Given substantially improved RHs, will opt not
to highlight a fire danger threat today, yet we cannot rule out some
offset from wind being gusty at times. Clouds will increase tonight
in increasing isentropic ascent, with patchy sprinkles or light
showers even possible across north MS/AR during the overnight hours.
Low level dry air will limit potential for this precip to be
measurable. Wind will begin to increase toward early morning
Tuesday, especially across the ArkLaMiss Delta and for areas west of
the MS River, as a strong low level jet shifts into the area from
the northwest. /DL/

Tuesday through Sunday: Quiet/pleasant conditions will hang around
the area before the next frontal system makes it way into the
region. Ahead of the aforementioned system, a 4-6 mb pressure
gradient will stretch across the CWA, resulting in breezy winds
and higher wind gusts Tuesday into Wednesday. An "Elevated" risk
near the Mississippi Delta and "Limited" risk elsewhere for strong
winds will continue to be advertised.

A longwave trough from the Intermountain West will traverse towards
the Great Lakes region, pushing a cold front through the Lower-
Mississippi Valley Wednesday-Wednesday night. Showers and
thunderstorms will be possible. Since favorable instability
parameters are located near the Great Lakes/Mid-West, the
probability for severe weather is low. Will continue to hold off on
severe weather graphics at this time. Post frontal passage will
bring a brief drying period with near seasonal temperatures as a
surface ridge moves over the area on Thursday.

Heading into Friday and over the weekend, temperatures will begin to
warm from the mid 50s/lower 60s to the mid 70s by the end of the
weekend. Along with warming temperatures, a series of shortwave
disturbances are expected to migrate through the area, keeping
shower and thunderstorm potential in the CWA for the end of the
extended period. /SW/

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM CST Mon Feb 26 2024

Gusty southerly winds and scattered to broken MVFR stratus deck
will be a concern for aviation through the end of the TAF period.
Stratus deck should mix and thin before 00Z Tuesday in some
areas, but may persist in other parts of the forecast area. Either
way, additional low stratus should fill back in after 06Z Tuesday
and impact the various TAF sites. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       81  62  83  64 /   0   0   0   0
Meridian      80  59  83  63 /   0  10   0   0
Vicksburg     80  62  83  62 /   0   0   0  10
Hattiesburg   81  60  83  63 /   0  10   0   0
Natchez       81  62  82  64 /   0   0   0   0
Greenville    77  62  79  55 /   0  10  10  10
Greenwood     80  63  80  59 /   0  10  10  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DL/SW/NF

Nearby

Wind Advisories in Mississippi, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.